MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35349
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to initial reporter: upon beginning a tevar (thoracic endovascular aortic repair) procedure we had difficulty tracking a zta-p-34-113-w through the patients common iliac.A flex device had been previously implanted 15 years ago, but it was not believed that tracking through the existing device was the issue.Angio balloons were utilized as well as a 18fr dry seal which tracked up potentially due to some more rigidity in the sheathe.We concluded that the alpha itself might have been the issue.We did inspect the device to confirm that there was no separation between the dilator and sheathe and we did attempt to insert the device several times until we felt it was necessary to try a back up device that was brought in the same size.There was no issue tracking the new device up and a total of 3 devices were implanted into the patient, 3 alphas ( zta-p-34-113-w, zta-36-113-w, zta-38-167-w) and the initial device (zta-p-34-113-w) was not used.Additional information received 22aug2024: a previous evar (endovascular aortic repair) repair was done on the patient with a cook zenith flex aaa device, no other information was provided regarding the specific device size since that information was not available.Based on the ct scan we could determine the evar was done with a cook zenith flex and measurements led us to believe a 32-diameter device was used.Zenith flex aaa device was implanted in the abdominal aorta.The device could not pass through the common iliac artery over the wire, it was not believed that the zenith flex aaa device was causing any issues during delivery.Due to the alpha device not tracking up to the desired position it was determined that the iliac diameter may be the problem in which case angiographic balloons were utilized to dilate the artery.When the device did not track again after ballooning an 18fr dry seal sheath was used to determine if the sheath size was the issue which it was not.Patients anatomy did not appear calcified or tortuous in the area.The device was inspected during prep prior to being used in the patient and again after not being able to track the device up to verify that there was no separation between the dilator or sheathe and to confirm there was no damage to the delivery system.Patient outcome: the device was not implanted into the patient and patient care was not impacted since alternative devices were used.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: upon beginning a thoracic endovascular aortic repair (tevar) procedure there was difficulty tracking the zta-p-34-113-w (complaint device) through the patients common iliac.The patient was previously treated for endovascular aortic repair (evar) with a cook zenith flex device implanted in the abdominal aorta 15 years ago (based on the computer tomography scan, aproximately a 32-diameter device was used).It was not believed that tracking through the existing device was the issue of this case.Due to the alpha device not tracking up to the desired position it was determined that the iliac diameter may be the problem.It was attempted to dilate the artery by using angio balloons and a 18fr dry seal which tracked up, potentially due to some more rigidity in the sheath.It was concluded that the zta-device itself might have been the issue.The device was inspected to confirm that there was no separation between the dilator and sheath and it was attempted to insert the device several times, until it felt necessary to try a back up device that was brought in the same size.There was no issue tracking the new device up and a total of 3 devices were implanted into the patient, 3 alphas (zta-p-34-113-w, zta-p-36-113-w, zta-p-38-167-w) the initial device (zta-p-34-113-w, complaint device) was not used.It is reported that the patients anatomy did not appear calcified or tortuous in the area.Details regarding the diameter of the access vessels pre/post dilation could not be provided.Zta-p-34-113-w was returned without shipping stylet and device evaluation was performed.The device evaluation found several indentations on the tip of the sheath and several scratches, ranging from deep to superficial, from the tip to 158mm of the length of the sheath.These damages may have occurred because of the reported resistance during introduction of the device into the patient or through previously implanted cook zenith flex aaa device.The outer diameter of the sheath was measured to be smaller than the specified 7.1mm (18 fr.Introducer sheath) but measured with other equipment than specified.Review of the device history record gave no indication of the device being produced out of specification.Since the outer diameter of the sheath was measured smaller than specified, it seems reasonable to believe that the reported event was not caused by the nonconforming sheath.It is noted that three zta-p's are deployed in sequence, which is outside the intended proximal and distal component combination described in the instruction for use.However, this is not a contributing factor to this event.Based on the provided information and the device evaluation an exact cause of the event cannot be established.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
alex rahbek
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key20234396
Report Number3002808486-2024-00185
Device Sequence Number8667394
Product Code MIH
UDI-Device Identifier10827002353494
UDI-Public(01)10827002353494(17)270214(10)E4508382
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG35349
Device Catalogue NumberZTA-P-34-113-W
Device Lot NumberE4508382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer01/20/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown